# SDR IXXA9700027

- Difficulty date: March 1, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N41CX
- Make and model: Doug DC-8-62F
- Aircraft serial: 46129
- System (JASC): 3820 · Wash Water System
- Part: Water Heater
- Part number: D962A
- Condition: Failed
- Location: Rt Aft Lav
- Stage of operation: AP
- Nature of condition: B
- Precautionary procedure: F

## Discrepancy

DURING DESCENT, THE FLIGHT ATTENDANT REPORTED VIA INTERPHONE TO COCKPIT, THAT THE RIGHT AFT LAVATORY SMOKE DETECTOR WAS SOUNDING AND A SMELL OF SMOKE.  THE FLIGHT ENGINEER WAS DISPATCHED TO INVESTIGATE.  THE FLIGHT ATTENDANT DISCHARGED A PORTABLE FIRE EXTINGUISHER UNDER THE SINK AND TOILET AREA, WHILE THE FLIGHT ENGINEER  REMOVED ELECTRICAL POWER BY OPENING THE CIRCUIT BREAKERS OF THE LAVATORY.  THE FLIGHT ENGINEER REPORTED SMOKE WAS DIMINISHING AND A UNEVENTFUL LANDING WAS MADE.  MAINTENANCE IDENTIFIED THE SOURCE OF SMOKE TO BE FROM THE LAVATORY WATER HEATER.  MAINTENANCE REPLACED THE DEFECTIVE WATER HEATER AND NO FUTHER DISCREPANCES WERE NOTED.
